Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 decrease and viral load decrease
Jul 12, 2014

Hello doctor ,when I started my arvs about five and halve months ago with 3tc,stocrine and lamivudine my cd4 was 232 and my viral load was 7000, I was later changed to Odimune just 2 months into the treatment ,now I have just received my blood results and my cd4 has dropped to 227 with a viral load of 246 ,does this mean that I am resistant to the medication or is it working slowly ,ohh and I take my meds everyday at 8 but when I started I used to take them at 9 ,I also have recurrent herpes oubreaks once in a while.

Response from Dr. Holodniy

The time difference for when you are taking your meds wouldn't make any difference. You have had a very good viral load response thus far. In some people, it can take 6 months or more to get to undetectable. That is not a significant drop in your CD4 count. It is a bit surprising you have not seen an increase. Another number to follow if available is the CD4 percent, which is a more stable number over time. Did the CD4% go up? It is unlikely you have developed resistance at this point. Did your doctors do a resistance test prior to starting HIV treatment to see if your virus was resistant to any meds?



Previous
CD4 dropping but percentage steady
Next
Stopped HIV treatment three years ago

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement